Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 34, NWS Milwaukee, WI

March 29, 2015

NWS Milwaukee, WI issued this small craft advisory at Mar 29, 2015, 8:39 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2015, 8:39 PM CDT (01:39 UTC)
Expired
Mar 30, 2015, 3:06 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WHUS73 KMKX 300139
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 PM CDT SUN MAR 29 2015

...GUSTY NORTHWEST WINDS INTO THE OVERNIGHT...

.GUSTY WEST TO NORTHWEST WINDS...IN THE WAKE OF A COLD FRONT...WILL
CONTINUE THIS EVENING INTO THE OVERNIGHT BEFORE DIMINISHING BY
SUNRISE.

LMZ643>646-300900-
/O.CAN.KMKX.GL.W.0018.000000T0000Z-150330T0200Z/
/O.NEW.KMKX.SC.Y.0034.150330T0139Z-150330T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
839 PM CDT SUN MAR 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS 25 TO 30 KNOTS.
  THE WINDS WILL SLOWLY DIMINISH DURING THE OVERNIGHT. 

* WAVES: 1 TO 3 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MG
WWW.WEATHER.GOV/MKX
1 follow-up statement
684 
WHUS73 KMKX 300806
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 AM CDT MON MAR 30 2015


LMZ643>646-300915-
/O.CAN.KMKX.SC.Y.0034.000000T0000Z-150330T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
306 AM CDT MON MAR 30 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 



$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 3:02 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 29, 3:02 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT SUN MAR 29 2015

.SHORT TERM...

.TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

A BATCH OF RAIN SHOWERS IS EXPECTED TO SHIFT EAST SOUTHEAST THROUGH
THE AREA LATE THIS AFTERNOON. THIS SECOND BATCH IS BEING DRIVEN BY A
SECONDARY 500 MB VORTICITY MAXIMUM...SLIDING SOUTHEAST THROUGH
MINNESOTA. THE SHOWERS SHOULD EXIT THE EAST BY EARLY THIS EVENING.

COLD FRONT WILL MOVE EAST THROUGH THE AREA INTO EARLY THIS
EVENING...SHIFTING THE GUSTY SOUTHWEST WINDS TO THE WEST IN ITS
WAKE. THE PRESSURE GRADIENT IS EXPECTED TO SLOWLY WEAKEN
TONIGHT...ALLOWING THE GUSTS TO SUBSIDE SOON AFTER MIDNIGHT.

ANY LINGERING LOW CLOUDS INTO THE EARLY EVENING WILL GRADUALLY MOVE
OUT OF THE AREA DURING THE OVERNIGHT HOURS. LOWS TONIGHT SHOULD DROP
INTO THE UPPER 20S TO LOWER 30S...PERHAPS EVEN COLDER IF WINDS
WEAKEN ENOUGH LATER TONIGHT.

.MONDAY...FORECAST CONFIDENCE IS MEDIUM.

MODELS ARE IN DECENT AGREEMENT WITH HIGH PRESSURE RIDGE AXIS
SHIFTING EAST INTO THE REGION DURING THE MORNING. GFS/ECMWF ARE
SHOWING LIGHT QPF DEVELOPING DURING THE AFTERNOON...AS A WARM FRONT
DEVELOPS JUST SOUTHWEST OF THE AREA. THE CANADIAN MODEL IS LESS
AGGRESSIVE WITH THE QPF...AND THE NAM IS DRY.

ALL MODELS ARE SHOWING A 500 MB VORTICITY MAXIMUM SLIDING SOUTHEAST
INTO WISCONSIN DURING THE LATER PORTION OF THE DAY. THERE IS SOME
FOCUSED WARM AIR ADVECTION IN THE AREA...WITH SOME DECENT
FRONTOGENESIS RESPONSE ON THE GFS. THE NAM IS MUCH WEAKER. AREA
FORECAST SOUNDINGS ARE SHOWING SOME SATURATION ABOVE 5000 FEET ABOVE
GROUND LEVEL...DRY BELOW IT.

SOME UNCERTAINTY HERE...SO WILL GO WITH LOWER END POPS FOR LIGHT
RAIN MONDAY AFTERNOON IN THE NORTHERN AND CENTRAL PORTIONS OF THE
AREA. HIGHS WITH THE WARM AIR ADVECTION SHOULD REACH INTO THE LOWER
TO MIDDLE 50S.

.MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE HIGH.

A JET MAX OVER NORTHERN MINNESOTA MOVES THROUGH SOUTHERN WISCONSIN
TUESDAY IN THE NORTHWEST FLOW...AS A 250 MB UPPER RIDGE MOVES
INTO THE DAKOTAS. THE UPPER LEVEL DIVERGENCE INCREASES MONDAY
NIGHT AND CONTINUES IN THE MORNING OVER THE SOUTHEAST ON TUESDAY.
850/700 MB WARM AIR ADVECTION OCCURS MONDAY NIGHT BEFORE COOLING
TUESDAY AT 850 MB...AFTER THE LOW/MID LEVEL TROUGH MOVES OFF.
WEAK 700 MB UPWARD MOTION OCCURS EARLY MONDAY EVENING BEFORE
INCREASING TO MODERATE VALUES MAINLY FROM NORTH OF MILWAUKEE AND
ACROSS EAST CENTRAL WISCONSIN. 700 MB RH IS NEARLY SATURATED
MONDAY EVENING BEFORE STRONG DRYING FROM THE WEST OCCURS LATE. 850
MB LAYERS ARE DRY UNTIL SOME MOISTENING OCCURS FROM THE NORTH
TUESDAY BRINGING A POTENTIAL BAND OF SHALLOW STRATOCUMULUS.
HOWEVER WITH MIXING THIS MAY STAY SCATTERED.

THE GFS IS DRY MONDAY EVENING BUT THE ECMWF BRINGS PRECIPITATION
TO ALL BUT THE FAR SOUTHWEST AREAS...WITH THE NAM MAINLY DRY
EXCEPT NORTH TOWARD SHEBOYGAN. GIVEN THE SURFACE AND 850 MB
TEMPERATURES...IT WOULD BE RAIN IF IT HAPPENS. ONCE THE LOW EXITS
SOUTHERN WISCONSIN MONDAY NIGHT...WEAK HIGH PRESSURE WILL THEN
DRIFT THROUGH THE REGION TUESDAY.

.TUESDAY NIGHT AND WEDNESDAY... FORECAST CONFIDENCE HIGH.

THE UPPER RIDGE MOVES ACROSS WISCONSIN WEDNESDAY. 700 MB UPWARD
MOTION STARTS WEDNESDAY AFTERNOON AS THE UPPER LEVEL DIVERGENCE
INCREASES OVER THE NORTH AND WEST AREAS OF THE FORECAST AREA. THE
HIGHER 700 MB RH STAYS JUST TO THE NORTH AND WEST THROUGH THE
AFTERNOON.

AS THE HIGH RECEDES EAST TUESDAY EVENING...MODERATE TO STRONG
WARM AIR ADVECTION OCCURS IN THE 925/850700 MB LAYERS. THE MODELS
KEEP MOST OF THE SHOWERS OFF TO THE WEST AND NORTH THROUGH
WEDNESDAY AFTERNOON...EXCEPT POSSIBLY THE FAR NORTHWEST TOWARDS
AND NORTH OF THE DELLS.

.LONG TERM...

.WEDNESDAY NIGHT AND THURSDAY... FORECAST CONFIDENCE HIGH.

A NORTHERN STREAM SHORTWAVE EXITS THE NORTHERN PLAINS WEDNESDAY
EVENING...AND MOVES ACROSS THE LAKE SUPERIOR AREA THURSDAY. A
SOUTHERN STREAM SHORTWAVE DIGS ACROSS THE WESTERN U.S. AT THE SAME
TIME.

A MILD SOUTH FLOW CONTINUES WEDNESDAY EVENING UNTIL A COLD FRONT
MOVES EAST ACROSS SOUTHERN WISCONSIN LATE WEDNESDAY NIGHT AND
THURSDAY. THE ECMWF IS A LITTLE SLOWER WITH THE COLD FRONT AND
PRECIPITATION...WHICH WILL OCCUR AS RAIN.

.FRIDAY AND SATURDAY... FORECAST CONFIDENCE MEDIUM.

THE MODELS ARE MORE IN LINE WITH THE ECMWF TRENDING TOWARD THE
GFS. AS THE NORTHERN STREAM SHORTWAVE LIFTS NORTHEAST INTO
CANADA...THE SOUTHERN STREAM TROUGH MOVES INTO AND ACROSS THE
GREAT LAKES. BOTH THE GFS AND ECMWF KEEP MOST OF THE PRECIPITATION
TO THE SOUTH AND EAST. THERE WILL BE A SMALL CHANCE OF SNOW
SHOWERS WITH THE MAIN TROUGH SATURDAY.

.SUNDAY... FORECAST CONFIDENCE MEDIUM.

A WEST/SOUTHWEST MID AND UPPER FLOW DEVELOPS ACROSS THE PLAINS AND
GREAT LAKES WITH A TROUGH BEGINNING TO DIG ACROSS THE WEST COAST
OF THE U.S.

BOTH THE GFS AND ECMWF BRING WARM AIR ADVECTION SATURDAY NIGHT AND
SUNDAY...WITH THE ECMWF GIVING SOME LIGHT PRECIPITATION WHICH
WOULD LIKELY BE A MIX. THE GFS IS DRY AS BOTH MODELS KEEP A
DEVELOPING LOW NEAR EASTERN COLORADO.

&&

.AVIATION/00Z TAFS/...

A BATCH OF LIGHT RAIN SHOWERS WILL MOVE EAST SOUTHEAST THROUGH THE
AREA LATE THIS AFTERNOON. MAY SEE MVFR VISIBILITIES WITH THE
SHOWERS...WITH MVFR CEILINGS REMAINING. THE SHOWERS SHOULD MOVE EAST
OF THE AREA BY EARLY THIS EVENING.

GUSTY SOUTH/SOUTHWEST WINDS WILL VEER WEST BEHIND COLD FRONT BY
EARLY THIS EVENING. GUSTS TO 35 KNOTS ARE POSSIBLE AT TIMES BEFORE
THE FRONT MOVES THROUGH. WEST WINDS WILL GRADUALLY WEAKEN LATER
TONIGHT...AS HIGH PRESSURE WELL TO THE SOUTH BRINGS LIGHTER WINDS.
MVFR CEILINGS WILL GRADUALLY MOVE EAST OF THE AREA AS WELL BY LATER
TONIGHT.

WEST WINDS WILL BECOME SOUTHWEST LATER MONDAY AFTERNOON. WARM FRONT
TRYING TO SET UP NEAR THE AREA SHOULD HELP BRING SOME MIDDLE LEVEL
CLOUDS...ALONG WITH SMALL CHANCES FOR LIGHT RAIN. FOR NOW...WILL
LEAVE MENTION OUT OF TAFS.

&&

.MARINE...

GALE WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING ACROSS THE
NEARSHORE WATERS OF LAKE MICHIGAN. AREA FORECAST SOUNDINGS NEAR
AND OVER THE LAKE SHOWING GUSTS REMAINING UP TO 35 KNOTS LATE THIS
AFTERNOON...AS TIGHT PRESSURE GRADIENT REMAINS OVER THE REGION.
HIGH WAVES OF 5 TO 7 FEET ARE EXPECTED AS WELL.

A SMALL CRAFT ADVISORY WILL BE NEEDED TOINGHT...AFTER THE GALE
WARNING EXPIRES...AS THE PRESSURE GRADIENT SLOWLY WEAKENS. GUSTY
WEST WINDS TO 30 KNOTS WILL SLOWLY WEAKEN...WITH WAVES SLOWLY
SUBSIDING AS WELL.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/MONDAY AND AVIATION/MARINE...WOOD
MONDAY NIGHT THROUGH SUNDAY...HENTZ
Hazardous weather outlook, Mar 29, 8:31 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
831 PM CDT SUN MAR 29 2015

WIZ046-047-051-052-056>060-062>072-310145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
831 PM CDT SUN MAR 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-310145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
831 PM CDT SUN MAR 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM FOR GUSTY WEST
WINDS IN THE WAKE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE MET WEDNESDAY INTO
WEDNESDAY EVENING DUE TO BRISK SOUTH WINDS. BRISK NORTHWEST WINDS
WILL CONTINUE LATER WEDNESDAY NIGHT INTO THURSDAY BEHIND A COLD
FRONT.

WWW.WEATHER.GOV/MKX
MG

In the hours before

Local storm report, Mar 29, 5:12 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT SUN MAR 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND GST MONROE                  42.60N 89.64W
03/29/2015  M52 MPH          GREEN              WI   AWOS

            SUSTAINED WIND OF 33 MPH.

&&

SCHULTZ

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.